Searching for Doubly Self-orthogonal Latin Squares

  • Runming Lu
  • Sheng Liu
  • Jian Zhang
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6876)

Abstract

A Doubly Self Orthogonal Latin Square (DSOLS) is a Latin square which is orthogonal to its transpose to the diagonal and its transpose to the back diagonal. It is challenging to find a non-trivial DSOLS. For the orders n = 2 (mod 4), the existence of DSOLS(n) is unknown except for n = 2, 6. We propose an efficient approach and data structure based on a set system and exact cover, with which we obtained a new result, i.e., the non-existence of DSOLS(10).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Du, B., Zhu, L.: Existence of doubly self-orthogonal Latin squares. Bulletin of the Institute of Combinatorics and its Applications (Bulletin of the ICA) 20, 13–18 (1997)MathSciNetMATHGoogle Scholar
  2. 2.
    Dubois, O., Dequen, G.: The non-existence of (3, 1, 2)-conjugate orthogonal idempotent Latin square of order 10. In: Walsh, T. (ed.) CP 2001. LNCS, vol. 2239, pp. 108–120. Springer, Heidelberg (2001)CrossRefGoogle Scholar
  3. 3.
    Heinrich, K., Hilton, A.J.W.: Doubly diagonal orthogonal latin squares. Discrete Mathematics 46(2), 173–182 (1983)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Kim, K., Prasanna-Kumar, V.K.: Perfect Latin squares and parallel array access. SIGARCH Comput. Archit. News 17(3), 372–379 (1989)CrossRefGoogle Scholar
  5. 5.
    Knuth, D.E.: Dancing links. Arxiv preprint cs/0011047 (2000)Google Scholar
  6. 6.
    Östergård, P.R.J.: Constructing combinatorial objects via cliques. In: Webb, B.S. (ed.) Surveys in Combinatorics. London Mathematical Society Lecture Note Series, vol. 327, pp. 57–82. Cambridge University Press, Cambridge (2005)Google Scholar
  7. 7.
    Vasquez, M.: New results on the queens_n \(^{\mbox{2}}\) graph coloring problem. J. of Heuristics 10(4), 407–413 (2004)CrossRefGoogle Scholar
  8. 8.
    Zhang, H.: Combinatorial designs by SAT solvers. In: Biere, A., Heule, M., van Maaren, H., Walsh, T. (eds.) Handbook of Satisfiability, vol. 2. IOS Press, Amsterdam (2009)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Runming Lu
    • 1
    • 2
  • Sheng Liu
    • 1
    • 2
  • Jian Zhang
    • 1
  1. 1.State Key Laboratory of Computer ScienceInstitute of Software, Chinese Academy of SciencesChina
  2. 2.Graduate University, Chinese Academy of SciencesChina

Personalised recommendations